Oklahoma, 2015

Tornadoes and Flash Flooding in Oklahoma, May 25 to 26, 2015

May 25 to 26, 2015 · NWS TSA · 34 events in 8 counties and zones

A strong upper level disturbance moved into the Southern Plains on the 25th. A moist and unstable air mass was in place across eastern Oklahoma ahead of this system.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$746,000
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A strong upper level disturbance moved into the Southern Plains on the 25th. A moist and unstable air mass was in place across eastern Oklahoma ahead of this system. Thunderstorms that developed over West Texas during the morning hours, intensified during the afternoon and early evening as they moved across southeastern Oklahoma and west central Arkansas. Damaging wind, several tornadoes, large hail up to golfball size, and locally heavy rainfall resulted from these thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 25, 12:55 PM CST, 1 hour 31 minutes earlier.

Area forecast discussion, May 25, 12:55 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
155 PM CDT MON MAY 25 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VERY UNSTABLE AIR OVER EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS.
LINE OF THUNDERSTORMS ALREADY PROGRESSING ACROSS NORTH TEXAS IS
EXPECTED TO MOVE EAST NORTHEAST. HAVE TRIED TO TIME THE EXPECTED
ARRIVAL TIMES INTO THE TAF SITES...ALTHOUGH MORE DIFFICULT FOR FAR
NORTHWEST AR AND NORTHEAST OK. SOME CONVECTION TRYING TO SPREAD
NORTH ALONG RED RIVER SOUTH OF MLC. EXPECT TRW AT MLC AROUND 4 PM. /SA

&&

.PREV DISCUSSION... /ISSUED 741 AM CDT MON MAY 25 2015/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
THE FLASH FLOOD WATCH HAS BEEN EXPANDED TO INCLUDE ALL OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FOR THIS AFTERNOON
THROUGH TONIGHT/TUESDAY MORNING. LATEST SHORT TERM MODEL
GUIDANCE/CONVECTIVE TRENDS SUGGEST THAT STRONG TO SEVERE
MCS WILL MOVE THROUGH THE AREA THIS AFTERNOON WITH THE POTENTIAL
FOR SEVERE WEATHER AND HEAVY RAINFALL.

PREV DISCUSSION... /ISSUED 648 AM CDT MON MAY 25 2015/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
PATCHY FOG / LOW CLOUDS WILL BEGIN TO SLOWLY LIFT THIS MORNING.
MAIN CONCERN WILL BE CONVECTIVE COMPLEX CURRENTLY OVER WEST-
CENTRAL TEXAS TRACKING NORTHEAST INTO THE AREA THIS AFTERNOON.
IFR CONDITIONS WILL BE LIKELY IN THE STRONGER CELLS AS COMPLEX
SWEEPS AREA FROM SW TO NE. LINGERING PRECIPITATION WILL BE
POSSIBLE TONIGHT WITH PATCHY FOG / LOWER CLOUD CEILINGS
REDEVELOPING.

AS A SIDE NOTE: CURRENTLY EVALUATING WHETHER FLASH FLOOD WATCH
NEEDS TO BE EXPANDED FURTHER NORTH INTO NORTHEAST OKLAHOMA GIVEN
POTENTIAL MCS TRACK.

PREV DISCUSSION... /ISSUED 456 AM CDT MON MAY 25 2015/

DISCUSSION...
FLOOD WATCH SOUTHEAST/EAST CENTRAL OKLAHOMA AND
WEST CENTRAL AND NORTHWEST ARKANSAS FROM 4 PM TO
NOON TUESDAY.

UPPER WAVE  HAS ROUNDED THE BEND FAR WEST TEXAS
AND IS HEADED FOR SOUTHEAST OK. A WIDE SPECTRUM
MODEL SOLUTIONS...WITH GFS SHUNTING BULK PRECIP
TO SOUTHEAST WHILE ECMWF PLACES MAX PRECIP OVER
WATCH AREA. EVER WET CANADIAN MODEL PLACES MORE
THAN 2 INCH PRECIP OVER ALL OF SOUTHEAST OK AND
WEST CENTRAL AR IN A...6 HOUR PERIOD..ENDING AT
06Z!  LATEST HRRR RUNS GIVE CREDENCE TO GENERAL
ECMWF SOLUTION.  ALMOST ANY PRECIP FROM THUNDER
WILL BE CAPABLE OF 1 INCH/ 30 MIN RAINFALL RATE
AND INITIATE FLOODING. STAY INFORMED STAY TUNED.

MOST PRECIPITATION WILL OVER BY TUESDAY MORNING.

NO REAL BREAK..THE REST OF THIS SHORT WORK WEEK
WITH CHANCE SHOWERS/THUNDER MENTIONED EVERY DAY.
MOST SIGNIFICANT CHANCE OF RAIN COMING OVER THE
WEEKEND (OF COURSE) AS YET ANOTHER POTENT UPPER
WAVE MOVES FROM THE WESTERN STATES INTO PLAINS.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   81  61  81  65 /  60  70  10  50
FSM   81  64  81  66 /  50 100  20  40
MLC   78  62  80  67 /  80  80  20  60
BVO   81  59  80  62 /  30  50  10  40
FYV   78  61  78  62 /  30 100  20  30
BYV   80  61  79  63 /  30 100  30  30
MKO   78  61  80  65 /  60  90  20  50
MIO   79  61  79  62 /  30  70  20  50
F10   78  60  80  65 /  70  80  20  60
HHW   78  64  82  68 /  80  80  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...02
Hazardous weather outlook, May 25, 12:00 PM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT MON MAY 25 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT MON MAY 25 2015

...SEVERE WEATHER AND RAPID ONSET FLASH FLOODING TO DEVELOP...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...GENERALLY ALONG AND SOUTHEAST OF INTERSTATE 44.
	ONSET...AFTER 4 PM.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 4 PM.

	AREA AT GREATEST RISK...ALONG AND SOUTH OF A LINE FROM
        FAYETTEVILLE TO MCALESTER.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 4 PM.

DISCUSSION...
A LINE OF SEVERE THUNDERSTORMS WILL MOVE INTO SOUTH CENTRAL
OKLAHOMA BY EARLY AFTERNOON AND SPREAD QUICKLY NORTHEASTWARD
THROUGH NORTHWEST ARKANSAS BY MID TO LATE EVENING.  CONDITIONS
ARE FAVORABLE FOR WIDESPREAD DAMAGING WINDS...ALONG WITH
SEVERAL BRIEF TORNADOES ALONG THE LEADING EDGE OF THE STORMS.
THE WET SOILS WILL MAKE DOWNED TREES HIGHLY LIKELY AND
PRECAUTIONS SHOULD BE TAKEN TO MOVE INSIDE A SUBSTANTIAL
SHELTER IN ADVANCE OF THE LINE OF STORMS.  THE SEVERE WEATHER
THREAT WILL DIMINISH ONCE THE LINE OF STORMS PASSES YOUR LOCATION.

AN EQUALLY DANGEROUS THREAT WILL BE THE RAPID ONSET FLASH
FLOODING WHICH WILL DEVELOP AS THE WIDESPREAD RAINFALL
OCCURS THIS AFTERNOON AND EVENING.  WATER RISES WILL BE
RAPID AND PRECAUTIONS SHOULD BE TAKEN NOW TO ENSURE YOU
ARE IN AN AREA AWAY FROM POTENTIAL FLOOD WATERS.  WATER WILL
BE SLOW TO RECEDE THROUGH THE OVERNIGHT HOURS AND MANY ROADS
MAY REMAIN FLOODED THROUGH THE EARLY MORNING HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE UPCOMING
WEEK INTO NEXT WEEKEND.  THERE WILL LIKELY BE SEVERAL
MORE ROUNDS OF HEAVY RAINFALL ACROSS THE REGION WHICH WILL
ONLY WORSEN ONGOING FLOOD CONDITIONS.  LATER FORECASTS
WILL REFINE THE LOCATIONS FOR THE HEAVIEST RAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 25, 2:11 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT MON MAY 25 2015

OKZ073-075-252045-
LATIMER OK-PITTSBURG OK-
311 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     EASTERN PITTSBURG AND WESTERN LATIMER

AT 312 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
HARTSHORNE...MOVING NORTH AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GOWEN...HARTSHORNE...HAILEYVILLE...
DOW...BACHE...ALDERSON...KREBS...BLOCKER...FEATHERSTON AND CROWDER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3514 9577 3511 9535 3505 9534 3468 9549
      3468 9551 3467 9552 3467 9574
TIME...MOT...LOC 2012Z 192DEG 30KT 3477 9557

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 6 flash flood, 5 hail, 5 tornado. Local standard time, as filed.

Hail, Choctaw

When
May 25, 2:26 PM CST
Where
Choctaw County, Boswell
Measured
1 in hail
Reported by
Public
Coordinates
34.030, -95.870

Hail, Choctaw

When
May 25, 2:36 PM CST
Where
Choctaw County, 3 mi NW of Boswell
Measured
1 in hail
Reported by
Public
Coordinates
34.061, -95.907

Thunderstorm Wind, Choctaw

When
May 25, 3:05 PM CST
Where
Choctaw County, Boswell
Measured
70 kt (81 mph) estimated gust
Property damage
$10,000
Reported by
County Official
Coordinates
34.030, -95.870

Strong thunderstorm wind uprooted trees and damaged the roofs of homes.

Thunderstorm Wind, Choctaw

When
May 25, 3:14 PM CST
Where
Choctaw County, 1.76 mi E of Unger
Measured
70 kt (81 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.026, -95.750

Strong thunderstorm wind blew down trees and power lines.

Thunderstorm Wind, Choctaw

When
May 25, 3:15 PM CST
Where
Choctaw County, 0.81 mi NNW of Forney
Measured
70 kt (81 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
34.040, -95.627

Strong thunderstorm wind blew down about a dozen power poles.

Thunderstorm Wind, Pushmataha

When
May 25, 3:30 PM CST
Where
Pushmataha County, 0.4 mi E of Rattan
Measured
75 kt (86 mph) estimated gust
Property damage
$35,000
Reported by
Post Office
Coordinates
34.200, -95.413

Strong thunderstorm wind uprooted trees, damaged three mobile homes, and blew shingles off roofs of several homes.

Hail, Le Flore

When
May 25, 3:31 PM CST
Where
Le Flore County, 3.88 mi W of Ludlow
Measured
1.75 in hail
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.539, -94.937

Thunderstorm Wind, Pushmataha

When
May 25, 3:34 PM CST
Where
Pushmataha County, Honobia
Measured
70 kt (81 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
34.530, -94.950

Numerous trees and power lines were blown down by strong thunderstorm wind in and around Honobia.

Thunderstorm Wind, Pushmataha

When
May 25, 3:40 PM CST
Where
Pushmataha County, 4 mi N of Sobol
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
34.208, -95.220

Strong thunderstorm wind uprooted trees.

Hail, Le Flore

When
May 25, 3:45 PM CST
Where
Le Flore County, 2.17 mi WNW of Whitesboro
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
34.693, -94.915

Tornado, Pushmataha

When
May 25, 3:52 PM CST to 4:10 PM CST
Where
Pushmataha County, 4.98 mi N of Nashoba to 1.04 mi NE of Albion
Rating
EF2
Path length
11.8 mi
Path width
1,000 yd
Continued into
Latimer, Ok (TSA)
Property damage
$35,000
Reported by
NWS Storm Survey
Coordinates
34.552, -95.224

This is the first segment of a two segment tornado. This tornado developed between Highways 271 and 144 over heavily wooded and rugged terrain that was inaccessible by road. An aerial survey indicated extensive tree damage in this area, which was also visible from Highway 271 looking southwest from Albion. As the tornado approached Albion from the southwest, trees were uprooted on Deep Lake Loop. Several homes were damaged, an outbuilding was destroyed, and trees were snapped or uprooted in Albion before the tornado moved into Latimer County. Based on this damage, maximum estimated wind in this segment of the tornado was 115 to 125 mph.

Thunderstorm Wind, Pushmataha

When
May 25, 3:57 PM CST
Where
Pushmataha County, 0.18 mi S of Sardis
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
34.647, -95.399

Strong thunderstorm wind destroyed a camping trailer at the Sardis Cove Campground on Sardis Lake.

Tornado, Latimer

When
May 25, 4:10 PM CST to 4:12 PM CST
Where
Latimer County, 10.36 mi S of Bengal to 9.03 mi S of Bengal
Rating
EF1
Path length
1.5 mi
Path width
700 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
34.681, -95.087

This is the second segment of a two segment tornado. In Latimer County, this tornado snapped or uprooted trees and blew down power poles. Based on this damage, maximum estimated wind in this segment of the tornado was 95 to 105 mph.

Thunderstorm Wind, Le Flore

When
May 25, 4:15 PM CST
Where
Le Flore County, Talihina
Measured
70 kt (81 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.750, -95.050

Strong thunderstorm wind blew down trees and power lines.

Tornado, Le Flore

When
May 25, 4:17 PM CST to 4:25 PM CST
Where
Le Flore County, 2.49 mi SSE of Whitesboro to 1.43 mi NNE of Lenox
Rating
EF1
Path length
6.4 mi
Path width
600 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
34.647, -94.863

This tornado snapped or uprooted numerous trees and blew down power poles. Based on this damage, maximum estimated wind in the tornado was 95 to 105 mph.

Thunderstorm Wind, Le Flore

When
May 25, 4:21 PM CST
Where
Le Flore County, 1.24 mi WSW of Lenox
Measured
70 kt (81 mph) estimated gust
Reported by
Post Office
Coordinates
34.695, -94.821

Strong thunderstorm wind blew down trees on Highway 63 between Muse and Whitesboro.

Thunderstorm Wind, Le Flore

When
May 25, 4:21 PM CST
Where
Le Flore County, 2.31 mi ENE of Whitesboro
Measured
70 kt (81 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.695, -94.844

Several trees were blown down and a home had minor damage east of Whitesboro on Highway 63.

Thunderstorm Wind, Pittsburg

When
May 25, 4:23 PM CST
Where
Pittsburg County, 0.75 mi ESE of Haileyville
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.845, -95.558

Strong thunderstorm wind snapped large tree limbs.

Hail, Muskogee

When
May 25, 4:31 PM CST
Where
Muskogee County, 0.47 mi S of Webbers Falls
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.513, -95.130

Tornado, Le Flore

When
May 25, 4:34 PM CST to 4:49 PM CST
Where
Le Flore County, 2.31 mi NE of Fanshawe to 5.15 mi NE of Walls
Rating
EF1
Path length
7.5 mi
Path width
250 yd
Reported by
NWS Storm Survey
Coordinates
34.973, -94.871

This tornado developed near CR E1405 and moved over mostly heavily wooded terrain that was inaccessible by road. Trees were snapped as it crossed CR E1380, where the tornado had a more northward movement. More trees were snapped as it crossed CR N4595. Based on this damage, maximum estimated wind in the tornado was 95 to 105 mph.

Thunderstorm Wind, Le Flore

When
May 25, 4:44 PM CST
Where
Le Flore County, 0.87 mi N of Heavener
Measured
70 kt (81 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
34.893, -94.600

Strong thunderstorm wind blew the roof from a building and blew down trees and power lines.

Thunderstorm Wind, Le Flore

When
May 25, 4:48 PM CST
Where
Le Flore County, 0.45 mi W of Howe
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.951, -94.638

Strong thunderstorm wind snapped large tree limbs.

Tornado, Le Flore

When
May 25, 4:48 PM CST to 5:07 PM CST
Where
Le Flore County, 2.53 mi S of Smacker to 1.82 mi NW of Coal Creek
Rating
EF2
Path length
15.5 mi
Path width
1,700 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
34.983, -94.666

This tornado developed near Kerr Mansion, south-southwest of Poteau. It moved north-northeast then turned more northward west of Poteau and eventually curved north-northwest as it moved through Shady Point and west of Panama before dissipating. Several homes were severely damaged within the path, a number of other homes received roof damage, at least two mobile homes were destroyed, barns and outbuildings were destroyed, a cellular communications tower was partially collapsed, numerous trees were snapped or uprooted, and power poles were blown down by this tornado. Based on this damage, maximum estimated wind in the tornado was 110 to 120 mph.

Flash Flood, Le Flore

When
May 25, 5:00 PM CST to 11:00 PM CST
Where
Le Flore County, Talihina to 0.82 mi SE of Talihina
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.750, -95.050

Several roads were flooded in and around Talihina.

Thunderstorm Wind, Le Flore

When
May 25, 5:03 PM CST
Where
Le Flore County, Shady Pt
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.130, -94.670

Thunderstorm wind gusts were estimated to 70 mph.

Flash Flood, Cherokee

When
May 25, 5:09 PM CST to May 26, 12:30 AM CST
Where
Cherokee County, 4 mi SW of Tahlequah to 2.1 mi NNE of Metory
Cause
Heavy Rain
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
35.879, -95.020

A road was washed out due to flooding.

Thunderstorm Wind, Le Flore

When
May 25, 5:10 PM CST
Where
Le Flore County, 2 mi N of Poteau
Measured
68 kt (78 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.079, -94.620

Thunderstorm wind gusts were measured to 78 mph.

Thunderstorm Wind, Le Flore

When
May 25, 5:12 PM CST
Where
Le Flore County, Poteau
Measured
70 kt (81 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
35.050, -94.620

Strong thunderstorm wind blew down trees onto several homes.

Thunderstorm Wind, Le Flore

When
May 25, 5:13 PM CST
Where
Le Flore County, Panama
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.170, -94.670

Strong thunderstorm wind blew down trees.

Thunderstorm Wind, Le Flore

When
May 25, 5:13 PM CST
Where
Le Flore County, Shady Pt
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.130, -94.670

Strong thunderstorm wind blew down trees.

Flash Flood, Le Flore

When
May 25, 5:40 PM CST to 11:00 PM CST
Where
Le Flore County, 1.78 mi S of Stony Pt to 1.92 mi S of Stony Pt
Cause
Heavy Rain
Reported by
Public
Coordinates
35.224, -94.677

Severe flooding occurred near Sunset Corner.

Flash Flood, Le Flore

When
May 25, 5:45 PM CST to 11:00 PM CST
Where
Le Flore County, 0.89 mi NNW of Poteau Kerr Arpt to 1.27 mi NE of Poteau Kerr Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
35.032, -94.624

County roads near the Poteau Airport were flooded.

Flash Flood, Adair

When
May 25, 7:15 PM CST to May 26, 12:30 AM CST
Where
Adair County, 1 mi W of Bunch to 0.65 mi W of Bunch
Cause
Heavy Rain
Reported by
Public
Coordinates
35.680, -94.788

A low water crossing was severely flooded and closed.

Flash Flood, Le Flore

When
May 25, 8:00 PM CST to 11:00 PM CST
Where
Le Flore County, 2 mi E of Whitesboro to 2.38 mi WNW of Muse
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.680, -94.845

Portions of Highway 63 were flooded east of Whitesboro.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyThe tornado archive for Oklahoma, 2015Warnings in Oklahoma, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578590, 578591, 578595, 578600, 578603, 578606, 578607, 578608, 578609, 578610, 579438, 578612, 579439, 578613, 579440, 578614, 578616, 578617, 578618, 579442, 578620, 578621, 579444, 578622, 578623, 578624, 578626, 578628, 578630, 578632, 578633, 578634, 578635, 578636.